MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550330
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0410 captures the reportable event of balloon hole.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloons was used in the bronchus during an intratracheal stent placement procedure performed on (b)(6) 2023.During the procedure, it was noticed that the balloon was leaking liquid after pressure was applied and it could not hold enough pressure to maintain support.It was also noted that there was a hole.The procedure was completed with another cre pulmonary dilatation balloons.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0410 captures the reportable event of balloon hole.Block h10: investigation results: the returned cre pulmonary dilatation balloon was analyzed, and a visual and microscopic examination found the balloon was burst.No damages were found on the catheter of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event balloon pinhole cannot be confirmed.The burst problem found could have been interpreted by the customer as the reported event of a balloon pinhole.It is possible that the pinhole found in the balloon occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during/previous the procedure could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17140758
Report Number3005099803-2023-03180
Device Sequence Number20755667
Product Code KTI
UDI-Device Identifier08714729456216
UDI-Public08714729456216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model NumberM00550330
Device Catalogue Number5033
Device Lot Number0027928762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight54 KG